MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, ESOPHAGEAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, ESOPHAGEAL, WIRELESS, CAPSULE
Model Number FGS-0109
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Abdominal Pain (1685); Radiation Exposure, Unintended (3164)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patency capsule was retained.When the capsule was given the customer returned a month after and complained of abdominal pain.They carried out an x-ray and computed tomography scan (ct-scan) which showed capsule was still in site, they carried out another x-ray and it showed the same thing that the capsule was intact in the site.
 
Additional Manufacturer Narrative
This report is based on information provided by medtronic investigation personnel.The product sample was not returned to the medtronic laboratory; however, an x-ray was provided by the customer for analysis.A review of the product expiration date discovered this product was used before the expiration date.The sample did not meet specification as received by medtronic.The x-ray show retention of patency capsule.The reported condition was confirmed.The investigation identified the root cause of the reported event to be physiological problem.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patency capsule was retained.When the capsule was given the customer returned a month after and complained of abdominal pain.They carried out an x-ray and ct scan which showed capsule was still in site, they carried out another x-ray and it showed the same thing that the capsule was intact in the site.The capsule was extracted by the patient after 8 days with no necessary medical intervention.
 
Additional Manufacturer Narrative
It was reported that the patency capsule was retained.The product sample was not returned to the laboratory; however, an x-ray was provided by the customer for analysis.The reported condition was confirmed.The investigation identified the root cause of the reported event to be physiological problem.A review of device history records indicated that the product released meeting all specifications as manufactured.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patency capsule was retained.The patient has a history of crohn¿s disease and had some abdominal pain before the test.A day after the capsule was given, the patient returned and complained of abdominal pain.The patient was admitted, and an x-ray and ct scan were performed which showed that the patency capsule was still in the small bowel.The patient had another x-ray 5 days post ingestion and the capsule was still seen and intact.The capsule was excreted 8 days after the capsule ingestion without a need for medical intervention.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, ESOPHAGEAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key8051272
Report Number9710107-2018-01039
Device Sequence Number1807424
Product Code NSI
UDI-Device Identifier07290101360629
UDI-Public7290101360629
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-0109
Device Catalogue NumberFGS-0109
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/27/2018
01/13/2019
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/20/2018
02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;